MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Codes Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, during treatment of an endoleak at the ipsilateral femoral artery, an imp-fx-12 plug migrated and was not delivered at the target site.The patient had an interposition graft (between coronary arteries and brachio-cephalic) with an endoleak at the distal suture line with an increasing aneurysm.The ct was reviewed prior to the procedure and it appeared larger than what was observed during the case.The endoleak was accessed from the groin using a short 7f sheath and 7f launcher guiding catheter.Some difficulty accessing the lesion was reported and another curved tip 7f launcher was used.The endoleak was identified as small and the physician decided to implant 1 imp-fx-12.Upon feeding the imp-fx-12 through the guiding catheter, the guiding tip jumped out of the endoleak with the plug inside the catheter and was moved back into the endoleak and proceeded with pushing the plug.At the curved tip of the catheter, the imp-fx-12 plug jumped out of the catheter, kicking it probably out of the endoleak again.The plug disappeared.Access was re-attempted with a straight 7f launcher over a 0.038 catheter but the endoleak seemed to have shrunk even more in size and another plug implantation was not attempted.The right coronary, the whole aorta and upper body (not the head) were imaged, however, the plug was not definitively located and could potentially be in the left kidney but this was not definitively confirmed.The patient was under conscious sedation and felt fine.The patient checked in with the physician on (b)(6) 2025 and was discharged from the hospital.A follow up ct on (b)(6) 2025 was scheduled.On (b)(6) 2025, the complaint investigator (grace ramos) further discussed the details of the case with the smm person who was present at the case (b)(6): on (b)(6) 2025, (b)(6) asked the physician whether additional information on the patient was available to which the physician replied via message: "all good, no issues".(b)(6) also asked if the plug was located but did not receive a response.(b)(6) reviewed the ct scan with the physician the day before the case occurred.During the ct scan review, it was observed that the location of the stent graft was in the ascending aorta.The graft was implanted between both the coronary arteries and the brachiocephalic artery during an earlier surgery.The endoleak formed on the distal (from the heart) suture line (close to the brachiocephalic artery).(b)(6) commented that the first kickback occurred when feeding the plug through the catheter and the second kickback occurred when pushing the plug out.The physician thought that the catheter was inside the endoleak.On (b)(6) 2025, impede-fx instructions for use, ifu1352 rev a was reviewed for relevant information: the impede-fx instructions for use, ifu1352 rev a indicates that "physicians should exercise clinical judgment when using the impede-fx embolization plug in anatomy that may lead to unintended device placement and/or movement (i.E.High flow vasculature, large luminal vessel diameter).".
 
Additional Manufacturer Narrative
The lot history record and associated lot release test report for lot # f23100607u were reviewed and there were no unresolved issues or anomalies identified related to the reported device malfunction.No device was returned; therefore, device investigation was not performed.The impede-fx instructions for use, ifu1352 rev a indicates that "physicians should exercise clinical judgment when using the impede-fx embolization plug in anatomy that may lead to unintended device placement and/or movement (i.E.High flow vasculature, large luminal vessel diameter)." based on the information received, the device migrated due to catheter kick back whereby the position of the catheter tip was not maintained during device deployment, allowing the device to migrate to an unintended location.The specific reason for the catheter kickback is unknown.For example, this could occur due to blood flow, curvature of the delivery pathway, type of accessory catheter/sheath used, operator techniques, etc.And cannot be definitively determined without more information.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
4086495175
MDR Report Key22311324
Report Number3013353964-2025-00007
Device Sequence Number15684492
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Catalogue NumberIMP-FX-12
Device Lot NumberF23100607U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2025
Initial Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown